Idaho, 2013Wildfire in Idaho, June 29 to 30, 2013
June 29 to 30, 2013 · NWS PIH · 1 event in 1 county or zone
The Kimama Wildfire was caused by a lightning strike on June 29th and grew to 300 acres. The fire was located 3 miles northwest of Paul and was contained by the afternoon of June 30th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Kimama Wildfire was caused by a lightning strike on June 29th and grew to 300 acres. The fire was located 3 miles northwest of Paul and was contained by the afternoon of June 30th. No structures were threatened.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM MST, 5 hours earlier.
Area forecast discussion, Jun 29, 1:00 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SAT JUN 29 2013
.DISCUSSION...WATER VAPOR SATELLITE IMAGERY WAS SHOWING TWO MODEST
CIRCULATIONS ROTATING ABOUT THE GREAT BASIN HIGH EARLY THIS
AFTERNOON. THE WAVE LIFTING OUT OF WINNEMUCCA ACROSS THE NEVADA
STATE LINE IS EXPECTED TO PROGRESS NE INTO THE CNTRL IDAHO MOUNTAINS
THIS AFTERNOON DURING MAX HEATING AND SHOULD PROVIDE DECENT SUPPORT
FOR MODERATELY STRONG CONVECTIVE DEVELOPMENT ACROSS THE CNTRL AND
SOUTH-CNTRL HIGHLANDS THROUGH AT LEAST THE EARLY EVENING HOURS.
DECENT BUOYANCY AND MOISTURE VALUES SHOULD SUPPORT SMALL HAIL AND
BRIEF HEAVY RAINFALL. THE INVERTED-V CHARACTER OF THE SOUNDINGS ALSO
SUPPORT WIND GUSTS UPWARDS OF 45KTS. AFTER 9 PM...CONVECTION SHOULD
DIMINISH RAPIDLY BEHIND THE EXITING WAVE. THE GFS CONTINUES TO
ANCHOR THE RIDGE OVER NEVADA THROUGH MID-WEEK BEFORE ALLOWING IT TO
BREAK DOWN UNDER AN ADVANCING PACIFIC WAVE THAT PUSHES EAST THROUGH
CANADA FRIDAY/SATURDAY WITH SE IDAHO CAUGHT BETWEEN THE PASSING
TROUGH TO OUR NORTH AND THE ACTIVE MONSOONAL HIGH TO OUR SOUTH.
YESTERDAY AFTERNOONS 00Z ECMWF MAINTAINED A STRONGER RIDGE OVER THE
REGION THROUGH THURSDAY BEFORE WEAKENING BRIEFLY TO THE PASSING
CANADIAN TROUGH FRIDAY WITH THE RIDGE REBOUNDING OVER THE REGION
SATURDAY. BOTH MODELS SHOW SPURIOUS ILL-TIMED SUB-TROPICAL WAVES
ROTATING AROUND THE HIGH THROUGHOUT THE PERIOD. THUS HAVE MAINTAINED
SOME MENTION OF DIURNALLY DRIVEN CONVECTION EACH AFTERNOON AND HAVE
CONTINUED THE RECENT FORECAST TREND OF WARMING THE DAYTIME HIGHS
LATE NEXT WEEK GIVEN THE STRONGER LOOK TO GREAT BASIN RIDGE. EACH
DAY OFFERS A NEW SOLUTION BEYOND MID-WEEK...SO UNCERTAINTY REMAINS
HIGH IN THE LATTER FORECAST PERIODS. HUSTON
&&
.AVIATION...WV IMAGERY SHOWING WAVE OF MOISTURE DRIFTING ACROSS
STATE THIS MORNING. SOME SHOWERS APPEARING ON RADAR ACROSS SE
IDAHO...MOSTLY OVER SE HIGHLANDS. MODELS SUGGESTING FURTHER
CONVECTIVE DEVELOPMENT THIS AFTERNOON. GREATEST CONFIDENCE IN
THUNDERSTORMS WILL BE OVER CENTRAL MOUNTAINS. THUS MENTIONED VCTS IN
KSUN TAF. LESS CONFIDENCE FOR TS AT OTHER TERMINALS...BUT INCLUDED
VCSH. HINSBERGER
&&
.FIRE WEATHER...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS
A WAVE OF ENERGY RIDES OVER THE AMPLIFYING UPPER RIDGE ACROSS THE
WEST. THESE STORMS COULD PRODUCE GUSTY OUTFLOW WINDS AND POSSIBLY
LOCALLY HEAVY RAINFALL. UPPER RIDGING WILL CONTINUE TO BUILD OVER
THE AREA AND SHIFT WESTWARD SLIGHTLY. MODELS HINTING AT ANOTHER WAVE
OF MOISTURE RIDING OVER THE RIDGE ON MONDAY. HIGH TEMPERATURES WILL
BE IN THE MID TO UPPER 90S THROUGH MOST OF NEXT WEEK. AFTER
MID-WEEK...UPPER RIDGE WILL BEGIN TO FLATTEN AND SHOULD LEAD TO
SLIGHTLY COOLER TEMPERATURES AND SLIGHTLY HIGHER HUMIDITY. UNTIL
THEN...AFTERNOON RH WILL REMAIN LOW. WINDS WILL CONTINUE TO BE LIGHT
AS WE REMAIN UNDER THE INFLUENCE OF A STRONG UPPER RIDGE. ISOLATED
AFTERNOON THUNDERSTORMS REMAIN A POSSIBILITY THROUGHOUT THE PERIOD.
HINSBERGER
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 29, 2:44 AM MST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MDT SAT JUN 29 2013
IDZ017>025-031-032-300945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
344 AM MDT SAT JUN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
EXPECT ISOLATED THUNDERSTORMS TODAY IN SOUTHEASTERN IDAHO. SOME
MAY PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXTREMELY HOT CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. ISOLATED
THUNDERSTORMS WILL MAINLY BE IN HIGH ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jun 29, 1:18 PM MST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT SAT JUN 29 2013
IDZ018-032-292115-
BUTTE ID-CUSTER ID-
218 PM MDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 315 PM MDT
AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NORTH OF MACKAY EXTENDING EAST THROUGH
BORAH PEAK...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN.
LOCATIONS IMPACTED THROUGH 315 PM MDT INCLUDE...
DICKEY...
LAT...LON 4418 11434 4447 11379 4447 11368 4445 11365
4445 11360 4443 11352 4446 11345 4432 11333
4424 11332 4423 11316 4396 11379
TIME...MOT...LOC 2015Z 237DEG 9KT 4419 11412 4406 11380
HUSTONWildfire, Eastern Magic Valley
- When
- June 29, 6:00 PM MST to June 30, 8:00 PM MST
- Where
- Eastern Magic Valley forecast zone
- Reported by
- Park/Forest Service
The Kimama Wildfire was caused by a lightning strike on June 29th and grew to 300 acres. The fire was located 3 miles northwest of Paul and was contained by the afternoon of June 30th. No structures were threatened.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, June 29, 2013$250,000 · 1 event
- Flooding in New York, June 29, 2013$175,000 · 2 events
- Flash Flood in Ohio, June 29, 2013$75,000 · 1 event
- Tornadoes in South Carolina, June 29, 2013$50,000 · EF0 · 2 events
- Flooding in Illinois, June 29 to 30, 2013$44,000 · 2 events
- Flash Flood and Debris Flow in Washington, June 29, 2013$20,000 · 4 events
- Lightning Strike in Idaho, June 29, 20132 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 29 to 30, 201356 kt wind · 14 events
- Hail and Damaging Winds in Illinois, June 29, 2013$16,000 · 52 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 29, 2013$4,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Maine, June 29, 20132 in hail · 9 events
- Flash Flood and Hail in Washington, June 29, 20131 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464610.